Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

165 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Are tinnitus and dizziness withdrawal symptoms of anti-depressants?

Answered by
Dr.
Dr. Seikhoo Bishnoi

Psychiatrist

Practicing since :2007

Answered : 5115 Questions

default
Posted on Mon, 19 Oct 2015 in Medicines and Side Effects
Question: Hi. I have been off all my anti-depressants since Sept 10, 2015 and I still feel dizzy and heavy when I'm standing. When I'm sitting I feel fine. My BP is 113/70 and my pulse is 68 BPM.

As a side-effect of the anti-depressants i have tinnitus which seems to be lessening over time since I stopped taking them.

What could be contributing to this heaviness and dizziness? Thanks.
doctor
Answered by Dr. Seikhoo Bishnoi 20 minutes later
Brief Answer:
Most likely these are mild symptoms of withdrawal

Detailed Answer:
Hello thanks for asking from HCM for your health related queries

I can understand your concern. Most of antidepressants work by causing change at receptor levels, so abrupt stopping of the drug or rapid dose reduction of doses result in withdrawal symptoms. These withdrawal symptoms occur in form of dizziness, restlessness, anxiety, nausea, vomiting, insomnia etc. These symptoms reduce with passage of time. You have been off medicines since 10th Sept, so most likely these symptoms are due to withdrawal only. In most cases symptoms decrease in about 4 weeks. Still to remain on safe side I'd advise you to get your blood pressure checked in lying down position and then immediately in standing position. If there occur significant difference (20 mm) in BP in lying and standing position then most likely these symptoms are occurring due to hypotension. Your BP and heart rate is fine and no need to worry. Wait for some time and your symptoms will decrease. Have plenty of fluids and diets rich in proteins and complex carbs and low in fats. This will reduce the symptoms.

Thanks, Hope this helps you. Please don't hesitate to ask again for more doubts.

Take care
Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,  
Medical Topics

Recent questions on  Insomnia

doctor1 MD

I have everyday nausea, light chest pains, heart skips beats, everyday headaches, my body is weak, no energy! When I gym I get sick... Muscle pains, cramps and pains every where, sleeplessness, when I sleep I fall into such a deep sleep that I struggle to wake up! I went for numerous blood test, insomnia tests and every thing that goes with it...! Tests negative and I m getting so hopeless, please is there anything you could help me with so I can feel human again! I love sports but its a struggle!

doctor1 MD

I recently went on holiday to Turkey and had a bout of insomnia while I was there. I called for a doctor from the hotel reception and they called one for me. He came and gave me a diazepam injection . It worked fine but the next moment I had suspicions he used a dirty needle as they are common practice in Turkey. The following week, I felt fatigue , dizziness, headaches and feeling of unbalance. Not to mention a mouth ulcer or 2. Is it possible that this doctor used an unsafe needle and injected me with a virus or disease of some sort? If this is unlikely, what could it be?

doctor1 MD

Yes. I picked up my fathers medication last week. And his 1 mg. blue xanaxs were oval shaped but white with a line going down the middle of one side and nothing imprinted on the other side. He takes them for insomnia. He just called me and said he thinks they put the wrong med. in his prescription bottle. Is there a white oval shaped Xanax with a line on one side and no imprint on the other?

doctor1 MD

Hello - I have osteoporosis and my doctor has put me on Climaval. I have a T score of -3. Before, I was on Fosamax for some years but it stopped working. Will Climaval help, and will it cause or cure insomnia? thank you. Afraid this is not one for orthopaedic surgeons!

doctor1 MD

Can fasting improve insomnia? To fast safely do I need professional supervsion or blood tests? Is fasting safe for slender people?

doctor1 MD

I have just started a phentermine/topamax combo for weight loss , very low dose. First day, having serious insomnia , so just took a 50 mg trazadone . Is there danger of an interaction?

doctor1 MD

Hi, I am suffering from insomnia from last 7-8 months and have started allopathic medicines from last 2 months